Alert archive / Georgia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 4, NWS Charleston, SC

January 21, 20176 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jan 21, 2017, 2:13 PM EST for 6 counties in Georgia. It was in force for 62 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 21, 2017, 2:13 PM EST (19:13 UTC)
Expired
Jan 21, 2017, 3:15 PM EST
In force
62 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bulloch County, GA, Candler County, GA, Evans County, GA, Jenkins County, GA, Screven County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 85 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 21, 2:26 PM ESTTSTM WND DMG4 N Metter, GAWARNING POINT REPORTED A TREE DOWN ON HIGHWAY 121 NORTH NEAR THE LAND FILL. TIME ESTIMATED BASED ON RADAR.
Jan 21, 2:42 PM ESTTORNADO5 N Woodcliff, GAA NWS SURVEY TEAM CONFIRMED AN EF-0 TORNADO IN SCREVEN COUNTY. THE TORNADO TOUCHED DOWN ALONG BAY BRANCH ROAD AND TRAVELLED NORTH-NORTHEAST ALONG A PATH ABOUT 3 MINUTES IN DURATION...0.7 MILE LONG AND 50 YARDS WIDE. THE TORNADO DAMAGED A CARPORT ATTACHED TO A
Jan 21, 2:44 PM ESTTSTM WND DMG1 Ne Statesboro, GAPOWERLINE REPORTED DOWN ON N ZETTEROWER AVE AT NORTHSIDE DRIVE EAST. TIME ESTIMATED BASED ON RADAR.
Jan 21, 2:44 PM ESTTSTM WND DMG5 N Woodcliff, GASCREVEN COUNTY WARNING POINT REPORTS MULTIPLE TREES DOWN AND DAMAGE TO A SHED IN THE 5300 BLOCK OF BUTTERMILK RD. POSSIBLE TORNADO
Jan 21, 2:48 PM ESTTSTM WND DMG6 N Woodcliff, GATRAINED SPOTTER REPORTED MULTIPLE TREES... ROAD SIGNS... AND POWERLINES DOWN WITH DAMAGE TO CHICKEN COOPS INCLUDING METAL ROOFS REMOVED WITH PORTIONS LEFT IN TREES NEAR THE INTERSECTION OF BAY BRACH ROAD AND BUTTERMILK ROAD. TIME IS ESTIMATED BASED ON RADAR.
Jan 21, 2:48 PM ESTTSTM WND GST 49Statesboro Municipal Ai, GATHE AWOS NEAR STATESBORO KTBR MEASURED A 43 KNOT WIND GUST.
Jan 21, 2:50 PM ESTTORNADO8 Sw Mendes, GAA NATIONAL WEATHER SERVICE SURVEY TEAM CONFIRMED AN EF-0 TORNADO IN SOUTHERN TATTNALL COUNTY. THE TORNADO TOUCHED DOWN JUST NORTH OF STATE ROUTE 178 NEAR THE RUSHING BOONE ROAD INTERSECTION. THE TORNADO TRAVELLED TOWARD THE EAST SOUTHEAST AND BLEW METAL ROOFIN
Jan 21, 2:52 PM ESTTORNADO3 Ne Sylvania, GAA NWS SURVEY TEAM CONFIRMED AN EF-1 TORNADO IN SCREVEN COUNTY. THE TORNADO TOUCHED DOWN IN FRIENDSHIP MEMORIAL PARK AND FOLLOWED A NORTHEAST PATH. THE TORNADO ROLLED A MOTOR VEHICLE DOWN A HILL AND TOPPLED MULTIPLE HEAVY HEADSTONES IN THE CEMETERY...THEN CROSS
Jan 21, 2:53 PM ESTTSTM WND DMG3 Ne Sylvania, GATWTTER REPORT SHOWS A CAR FLIPPED ON ITS SIDE...A ROOF BLOWN OFF A HOUSE...METAL SIDING REMOVED FROM A FIRE STATION...AND VARIOUS OTHER DAMAGE NEAR THE INTERSECTION OF GA HWY 24 AND FRIENDSHIP RD
Jan 21, 2:55 PM ESTTSTM WND DMG9 Sw Mendes, GASOCIAL MEDIA VIDEOS SHOW MULTIPLE NON-RESIDENTIAL STRUCTURES DESTROYED AND LARGE HAIL...ESTIMATED AT GOLF BALL SIZE IN THE COMMUNITY OF COWFORD. SURVEY TEAM IS ASSESSING POSSIBILITY THAT DAMAGE MAY HAVE BEEN FROM A TORNADO
Jan 21, 2:55 PM ESTHAIL 1.759 Sw Mendes, GASOCIAL MEDIA VIDEOS SHOW MULTIPLE NON-RESIDENTIAL STRUCTURES DESTROYED AND LARGE HAIL...ESTIMATED AT GOLF BALL SIZE IN THE COMMUNITY OF COWFORD. SURVEY TEAM IS ASSESSING POSSIBILITY THAT DAMAGE MAY HAVE BEEN FROM A TORNADO
Jan 21, 2:58 PM ESTTORNADO4 Ne Sylvania, GAA NWS SURVEY TEAM CONFIRMED AN EF-1 TORNADO IN SCREVEN COUNTY. THE TORNADO CONTINUED A NORTHEAST PATH ALONG FRIENDSHIP ROAD...DAMAGING A FIREHOUSE...UPROOTING SEVERAL LARGE TREES AND PRODUCING ROOF DAMAGE TO TWO RESIDENCES AND A COUPLE OF OUTBUILDINGS. THE TOR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 21, 1:51 PM ESTTornado WatchSPC4 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2017-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2017-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

199 
WUUS52 KCHS 211913
SVRCHS
GAC031-043-109-165-251-267-212015-
/O.NEW.KCHS.SV.W.0004.170121T1913Z-170121T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
213 PM EST SAT JAN 21 2017

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Screven County in southeastern Georgia...
  Evans County in southeastern Georgia...
  Bulloch County in southeastern Georgia...
  Jenkins County in southeastern Georgia...
  Candler County in southeastern Georgia...
  Tattnall County in southeastern Georgia...

* Until 315 PM EST

* At 212 PM EST, severe thunderstorms were located along a line
  extending from 7 miles west of Millen to 10 miles east of
  Swainsboro to 10 miles west of Metter to 6 miles north of Lyons,
  moving northeast at 70 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Statesboro, Reidsville, Metter, Millen, Sylvania, Claxton,
  Middleground and Westside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 700 PM EST for southeastern
Georgia...and southeastern South Carolina.

LAT...LON 3252 8215 3256 8209 3254 8203 3260 8200
      3266 8208 3281 8215 3288 8213 3292 8208
      3295 8186 3291 8176 3304 8154 3281 8142
      3260 8139 3251 8154 3239 8153 3183 8205
      3190 8211 3192 8222 3218 8218 3235 8225
TIME...MOT...LOC 1912Z 245DEG 60KT 3278 8207 3260 8215 3245 8222 3229
8234

HAIL...0.75IN
WIND...60MPH
 
$$
2 follow-up statements
884 
WWUS52 KCHS 211943
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
243 PM EST SAT JAN 21 2017

GAC031-043-109-165-251-267-212015-
/O.CON.KCHS.SV.W.0004.000000T0000Z-170121T2015Z/
Screven GA-Evans GA-Bulloch GA-Jenkins GA-Candler GA-Tattnall GA-
243 PM EST SAT JAN 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EST
FOR SCREVEN...EVANS...BULLOCH...JENKINS...CANDLER AND TATTNALL
COUNTIES...

At 242 PM EST, severe thunderstorms were located along a line
extending from 15 miles west of Allendale to near Sylvania to 14
miles north of Statesboro to near Middleground, moving northeast at
70 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Statesboro, Reidsville, Metter, Millen, Sylvania, Claxton,
Middleground and Westside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Some 
thunderstorms are exhibiting rotation. Tornadoes can develop quickly 
from severe thunderstorms. If you spot a tornado act quickly and 
move to a place of safety inside a sturdy structure, such as a 
basement or small interior room.

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

A tornado watch remains in effect until 700 PM EST for southeastern
Georgia...and southeastern South Carolina.

LAT...LON 3254 8203 3260 8200 3267 8199 3279 8203
      3284 8200 3295 8186 3291 8176 3304 8154
      3281 8142 3260 8139 3251 8154 3239 8153
      3183 8205 3190 8211 3192 8222 3218 8218
      3231 8223
TIME...MOT...LOC 1942Z 245DEG 60KT 3298 8157 3280 8165 3265 8172 3249
8184

HAIL...0.75IN
WIND...60MPH
 
$$
725 
WWUS52 KCHS 212015
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
315 PM EST SAT JAN 21 2017

GAC031-043-109-165-251-267-212022-
/O.EXP.KCHS.SV.W.0004.000000T0000Z-170121T2015Z/
Screven GA-Evans GA-Bulloch GA-Jenkins GA-Candler GA-Tattnall GA-
315 PM EST SAT JAN 21 2017

...THE SEVERE THUNDERSTORM WARNING FOR SCREVEN...EVANS...BULLOCH...
JENKINS...CANDLER AND TATTNALL COUNTIES WILL EXPIRE AT 315 PM EST...
    
The storms which prompted the warning have moved out of Jenkins and 
Candler counties. Therefore the warning will be allowed to expire.

A tornado watch remains in effect until 700 PM EST for southeastern
Georgia...and southeastern South Carolina.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston.

A Severe Thunderstorm Warning still remains in effect for eastern 
portions of Screven...Bulloch...Evans and Tattnall Counties. Severe 
thunderstorms will push east of these areas shortly. 

LAT...LON 3254 8203 3260 8200 3267 8199 3279 8203
      3284 8200 3295 8186 3291 8176 3304 8154
      3281 8142 3260 8139 3251 8154 3239 8153
      3183 8205 3190 8211 3192 8222 3218 8218
      3231 8223
TIME...MOT...LOC 2012Z 245DEG 60KT 3318 8106 3300 8114 3285 8121 3269
8133

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 11:01 AM EST, 3 hours 12 minutes earlier.

Area forecast discussion, Jan 21, 11:01 AM EST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1101 AM EST Sat Jan 21 2017

.SYNOPSIS...
A series of upper level disturbances will cross the area today and
tonight, then a strong low pressure system and cold front will move
through Sunday into Monday. The low pressure will lift north of the
area Tuesday and will be replaced by drier high pressure through mid
week. Another cold front will cross the area late next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
11 AM Update: A band of showers associated with the leading
edge of low level warm advection are moving northward across
the Charleston Tri-County area. Thunderstorm activity has
weakened, but an isolated weak storm or two could persist
within this line. Following a short time for the atmosphere to
"recover" into early this afternoon a more robust short wave
moves in during the afternoon and early evening in sync with
some height falls, a strengthening low level jet and upper
divergence in response to a 90-100 kt jet. This allows for an
even better potential of convection, with not only a heavy rain
risk but also some potential for severe weather.

The Hi-res model suite continues to supports an organized line
or QLCS arriving from the west around 1-3 pm, and sweeping
through the entire CWA and off the coast by 6-8 pm. Overall
there is weak or moderate instability, with LI's -3 to -5C and
MLCAPE is progged near 800-1200 J/kg. This is quite impressive
for mid- winter and occurs with 50 kt or so of 0-6 km bulk shear
and 100-200 m2/sec2 or SR helicity. This will support the risk
for damaging winds in isolated or scattered storms, along with
some potential for isolated tornadoes given 25-35 kt of 0-1 km
bulk shear and a Significant Tornado Parameter near 1 or 1.5,
especially across the southern 2/3 of the CWA. The low level
trajectories off the Atlantic would be an inhibiting factor for
convection along our eastern zones as the fetch crosses the more
stabilizing shelf waters.

Given the impressive warm advection, it'll be another very warm
January day. Despite mostly cloudy or overcast skies, temps will yet
again reach 70F over the vast majority of the forecast zones. The
exceptions will be coastal Charleston and Colleton counties, where
the low level wind fields back onshore and hold readings in the
60s.

Tonight: Behind the short wave and accompanying line of convection
in the evening, NVA will dominate in advance of another short wave
that closes off as it moves east through the southern Plains to near
the Arklatex late. This will put a temporary end to the showers
and t-storms early tonight, before coverage ramps up again late
as better height falls develop aloft and upper divergence
increases due to a 100-110 kt upper jet. Combined with low
forcing from a 40 kt or greater jet at 925 mb will justify good
chance to likely PoP's after 06Z. Thermodynamics and kinematics
may support a low end chance of isolated severe weather late.

Stratus build-down and the wet grounds from the previous and/or
ongoing rains will support at least some reduction in
visibilities, enough so that we have included patchy fog in the
forecast. But given the strong low level wind fields the dense
fog potential seems limited.

It's yet another warm night within the warm advection regime,
and overnight lows could again be near record high minimum
levels, which is about 20-25F above normal.

QPF: It's difficult to be certain the amount of rainfall that will
occur due to it's convective nature, but with PWat's
approaching maximum levels on record for January and a continued
influx of moisture from the Gulf of Mexico and modest
instability, amounts look to average 1/3 to 3/4 inches today and
another 1/4 to 1/2 inch tonight.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
Sunday will certainly be the most active day of the bunch. A
powerful upper low over ArkLaTex at the start of the period will
progress east through the day. As the upper low and potent vort
energy digs into the Gulf coast states, a surface low will develop
over western Georgia and rapidly intensify while it lifts northeast
into the western Carolinas. This will send a cold front towards the
forecast area. Given the dynamics in place and impressive deep layer
(0-6km) shear of 60+ knots, there is potential for an organized
severe weather event in the form of a squall line in the
afternoon/evening prior to frontal passage. The forecast area will
remain solidly in the warm sector with model soundings showing
favorable moisture (relatively high PWats for late January), so
instability should be sufficient. SPC outlook currently has the
entire area outlined in an Enhanced Risk for severe weather. The
primary threats would be damaging winds in excess of 60 mph and
isolated tornadoes, with perhaps a lesser threat of large hail.
Temperatures will yet again reach several degrees above normals.
Highs forecast to be in the mid to upper 70s. Sunday night, the
severe threat will quickly diminish as whatever convective line
develops pushes offshore and drier air starts to filter in. Low
temperature will be in the low 50s.

Monday: The expansive low pressure system will spin over the mid-
Atlantic before slowly lifting northeast away from the area Monday
night. Some lingering moisture may be enough to produce a few
showers early in the day before deeper dry air moves in. Maintained
20-30% PoPs. The biggest issue of the day however will be the winds
given the tight pressure gradient. West winds expected to gust 30-35
mph during peak heating hours. Despite the prior passage of a cold
front, deep westerly downslope flow will boost temperatures above
normal. Highs will be in the low to mid 60s. Lows Monday night in
the mid 40s.

Tuesday: Dry high pressure will build into the area from the
southwest. Should be a pleasant day with clear skies and comfortable
temperatures. Highs in the mid 60s.

Lake winds: W/SW winds could gust to at least 25 knots on Lake
Moultrie Monday. A Lake Wind Advisory may eventually be needed.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
Surface high pressure centered south of the forecast area Tuesday
night will drift east into the Atlantic on Wednesday. A cold front
will then cross the area on Thursday. Global models are a bit
different regarding precipitation potential, with the Euro the drier
solution and GFS wetter. Forecast currently features 20-30% PoPs.
High pressure will return in wake of the front and persist into the
at least the first half of the weekend.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
There is a risk for SHRA at most any time at KSAV and KCHS through
this evening within the highly moist and moderately unstable
atmosphere. But the best chance for the most direct impacts
would be from mid afternoon into this evening as a line of
convection moves in from the west. TSRA is being added to the TAFs
to account for increasing confidence and the radar trends far to
our west.

Most observations around the area are IFR and we are trending
in that direction. Though, breaks to MVFR are possible for a
short time ahead of the main line of convection. Either way,
flight restrictions are expected to persist.

Finally, LLWS appears highly likely tonight as a strong low
level jet moves through. Thus our 12Z TAF set includes LLWS the
last 10-12 hours of the current forecast cycle.

Extended Aviation Outlook: Periods of flight restrictions are
likely Sunday into Monday. VFR will return thereafter. Gusty
winds will impact the terminals Sunday and Monday.

&&

.MARINE...
Today: High pressure will remain positioned east of the Bahamas  as
a complex frontal system and regions of low pressure cover much of
the upper Midwest and Great Plains. A developing east-west aligned
warm front will stretch over or near the waters and across the
northern Gulf coast states. SW flow will average less than 10 or 15
kt this morning, but with some boost from a wave of low pressure
tracking NE through the southern Appalachians the gradient will
tighten. Winds will climb several knots as a result, as the low
level wind field backs a little more southerly. Seas will
average 2 or 3 ft this morning, building about a foot this
afternoon.

Tonight: There is a further tightening of the gradient as deep low
pressure heads east from the southern Plains to the lower-
middle MS Valley late. Warm advection will temper the amount of
mixing, but given a 35-40 kt low level jet and geostrophic winds
at 1000 mb 25- 35 kt, winds across the local waters will
increase further. SW winds will reach 15 or 20 kt, but with
frequent gusts near or exceeding 25 kt on the outer GA waters
late where the best mixing will reside. That along with seas
building to 4-6 ft and highest on the 20-60 nm waters, we have
initiated a Small Craft Advisory for AMZ374 beginning at 09z
Sunday.

Mariners should also be prepared for a possible line of convection
that moves off the SC and GA coasts this evening. A few of the
storms could be strong or even severe, with damaging winds and
frequent lightning strikes possible.

Sea Fog: Webcams along the coast hint at some sea fog, but this
could also be lowering stratus. Given a favorable S-SW fetch
and the elevated T/Td atop the cooler waters, we continue to
show at least patchy sea fog in the forecast through tonight.

Sunday through Thursday: Marine conditions will deteriorate Sunday
as a strong low pressure system impacts the area. Increasing
winds/seas will result in Small Craft Advisories for most if not all
waters by Sunday night and will persist through Monday. There is a
good chance that frequent gale force gusts could occur on Monday and
a Gale Watch will need to be considered in later forecast packages.
Best chance of gales occurring would be in the outer GA waters,
although certainly possible in the nearshore waters as well.
Conditions will improve on Tuesday as the low lifts northeast and
high pressure builds into the area. Winds mid-week will generally be
at or below 15 knots with seas less than 4 feet. A cold front will
then cross the waters on Thursday.

Given the warm and moist air mass in place, some sea fog may develop
and linger over the nearshore waters on Sunday until a cold front
crosses Sunday night.

&&

.CLIMATE...
Record High Minimum Temperatures for Saturday January 21:
KCHS: 59 set in 1954
KCXM: 62 set in 1935
KSAV: 66 set in 1937

Record High Minimum Temperatures for Sunday January 22:
KCHS: 59 set in 1972
KCXM: 66 set in 1937
KSAV: 64 set in 1937

Record High Maximum Temperatures for Sunday January 22:
KCHS: 80 set in 1999
KCXM: 76 last set in 1937
KSAV: 80 last set in 1937

Record Rainfall for Sunday January 22:
KCHS: 1.77 inches set in 1999
KCXM: 1.67 inches set in 1973
KSAV: 1.33 inches set in 1966

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory from 4 AM Sunday to 1 PM EST Tuesday for
     AMZ374.
     Small Craft Advisory from 10 AM Sunday to 7 AM EST Tuesday for
     AMZ350.

&&

NEAR TERM...
SHORT TERM...
LONG TERM...ECT
AVIATION...
MARINE...
CLIMATE...
Hazardous weather outlook, Jan 21, 5:00 AM EST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
500 AM EST SAT JAN 21 2017

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-221200-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
500 AM EST SAT JAN 21 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A LINE OF SHOWERS AND THUNDERSTORMS WILL
SPREAD ACROSS THE AREA THIS AFTERNOON AND EVENING IN ASSOCIATION WITH
A DEVELOPING WARM FRONT AND WAVE OF LOW PRESSURE NEARBY. A FEW OF THE
STORMS COULD BECOME SEVERE BETWEEN 2 PM AND 7 PM...RESULTING IN
DAMAGING WIND GUSTS AND POSSIBLE ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS...A STRONG STORM SYSTEM IS EXPECTED TO AFFECT
THE AREA SUNDAY. SOME THUNDERSTORMS COULD BECOME SEVERE IN THE
AFTERNOON AND EVENING. THE PRIMARY THREATS ARE DAMAGING
WINDS...ISOLATED TORNADOES AND LARGE HAIL. STAY TUNED TO THE FORECAST
THROUGH THE WEEKEND REGARDING THIS POTENTIAL SEVERE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...

BE SURE THE ALARM OF YOUR NOAA WEATHER RADIO IS SET IN THE ON
POSITION AND BE READY TO TAKE ACTION SHOULD WATCHES OR WARNINGS BE
ISSUED FOR YOUR AREA.

AMZ330-350-352-354-221200-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
500 AM EST SAT JAN 21 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A LINE OF SHOWERS AND THUNDERSTORMS WILL
SPREAD ACROSS THE AREA LATE THIS AFTERNOON AND EVENING IN
ASSOCIATION WITH A DEVELOPING WARM FRONT AND WAVE OF LOW PRESSURE
NEARBY. A FEW OF THE STORMS COULD BECOME SEVERE BETWEEN 4 PM AND 8
PM...RESULTING IN DAMAGING WIND GUSTS AND POSSIBLE ISOLATED
WATERSPOUTS.

DENSE FOG...SEA FOG WILL BE POSSIBLE TODAY AND TONIGHT...MAINLY
ACROSS THE NEARSHORE WATERS. THUS...DENSE FOG ADVISORIES MAY BE
NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS...A BAND OF SEVERE THUNDERSTORMS COULD CROSS
THE WATERS WITH DANGEROUS CONDITIONS SUNDAY AFTERNOON INTO SUNDAY
NIGHT.

SEA FOG...SEA FOG COULD OCCASIONALLY REDUCE VISIBILITY UNTIL A COLD
FRONT CROSSES THE WATERS SUNDAY NIGHT.

GALES...GALE FORCE WIND GUSTS COULD DEVELOP MONDAY...ESPECIALLY
OUTSIDE CHARLESTON HARBOR. GALE WATCHES AND WARNINGS COULD EVENTUALLY
BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

BE SURE THE ALARM OF YOUR NOAA WEATHER RADIO IS SET IN THE ON
POSITION AND BE READY TO TAKE ACTION SHOULD WATCHES OR WARNINGS BE
ISSUED FOR YOUR AREA.

AMZ374-221200-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
500 AM EST SAT JAN 21 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A LINE OF SHOWERS AND THUNDERSTORMS WILL
SPREAD ACROSS THE AREA LATE THIS AFTERNOON AND EVENING IN
ASSOCIATION WITH A DEVELOPING WARM FRONT AND WAVE OF LOW PRESSURE
NEARBY. A FEW OF THE STORMS COULD BECOME SEVERE BETWEEN 5 PM AND 9
PM...RESULTING IN DAMAGING WIND GUSTS AND POSSIBLE ISOLATED
WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS...A BAND OF SEVERE THUNDERSTORMS COULD CROSS
THE WATERS WITH DANGEROUS CONDITIONS SUNDAY AFTERNOON INTO SUNDAY
NIGHT.

GALES...GALE FORCE WINDS COULD DEVELOP ACROSS THE OUTER GEORGIA
WATERS LATER SUNDAY THROUGH MONDAY. GALE WATCHES AND WARNINGS COULD
EVENTUALLY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

BE SURE THE ALARM OF YOUR NOAA WEATHER RADIO IS SET IN THE ON
POSITION AND BE READY TO TAKE ACTION SHOULD WATCHES OR WARNINGS BE
ISSUED FOR YOUR AREA.

SCZ045-221200-
INLAND BERKELEY-
500 AM EST SAT JAN 21 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A LINE OF SHOWERS AND THUNDERSTORMS WILL
SPREAD ACROSS THE AREA LATE THIS AFTERNOON AND EVENING IN
ASSOCIATION WITH A DEVELOPING WARM FRONT AND WAVE OF LOW PRESSURE
NEARBY. A FEW OF THE STORMS COULD BECOME SEVERE BETWEEN 2 PM AND 6
PM...RESULTING IN DAMAGING WIND GUSTS AND POSSIBLE ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS...A STRONG STORM SYSTEM IS EXPECTED TO AFFECT
THE AREA SUNDAY. SOME THUNDERSTORMS COULD BECOME SEVERE IN THE
AFTERNOON AND EVENING. THE PRIMARY THREATS ARE DAMAGING
WINDS...ISOLATED TORNADOES AND LARGE HAIL. STAY TUNED TO THE FORECAST
THROUGH THE WEEKEND REGARDING THIS POTENTIAL SEVERE WEATHER THREAT.

LAKE WINDS...STRONG AND GUSTY WEST WINDS COULD DEVELOP ON LAKE
MOULTRIE MONDAY. A LAKE WIND ADVISORY COULD EVENTUALLY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

BE SURE THE ALARM OF YOUR NOAA WEATHER RADIO IS SET IN THE ON
POSITION AND BE READY TO TAKE ACTION SHOULD WATCHES OR WARNINGS BE
ISSUED FOR YOUR AREA.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 2:21 PM ESTTornado WarningCHSJenkins, Screven24 min
Jan 21, 2:44 PM ESTTornado WarningCHSLong, Tattnall31 min
Jan 21, 2:58 PM ESTTornado WarningCHSScreven32 min
Jan 21, 3:06 PM ESTSevere Thunderstorm WarningCHSBryan, Bulloch, Effingham, Evans, Liberty, Long and 2 more54 min
Jan 21, 3:38 PM ESTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty67 min
Jan 21, 4:00 PM ESTSpecial Weather StatementCHSMcIntosh30 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.